Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 7:46 PM CDT for Stanton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 25, 2021, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 153 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
389
WWUS83 KDDC 260046
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 25 2021
KSZ061-074-084-260130-
Stanton KS-Hamilton KS-Morton KS-
746 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN HAMILTON...SOUTHWESTERN GRANT AND STANTON COUNTIES UNTIL
830 PM CDT/730 PM MDT/...
At 746 PM CDT/646 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Johnson
City to near Richfield. Movement was northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Johnson City and Manter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3777 10168 3748 10152 3739 10153 3739 10156
3734 10156 3725 10188 3777 10202
TIME...MOT...LOC 0046Z 234DEG 26KT 3776 10183 3733 10176
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 4:46 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 25, 4:46 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Dodge City KS 446 PM CDT Sun Jul 25 2021 ...Updated aviation... .SHORT TERM...(This evening through Monday) Issued at 207 PM CDT Sun Jul 25 2021 Widely scattered thunderstorm developed earlier today along an outflow boundary that was crossing Kansas. As this boundary rolled through the Dodge City area the strong gusty winds ushered in a 15 to 20 degree cool down in temperatures as the mercury fell from the lower 90s to the lower 70s. As of 2pm this Sunday afternoon this outflow boundary extended from near Syracuse to Sublette to Ashland, Coldwater and Medicine Lodge which was much quicker than what the 12z models suggested. Latest CAMS now move this surface feature south of the Oklahoma border between 21z and 00z which will take with it our best forcing for additional thunderstorm development early this evening. The exception tonight will be extreme southwest Kansas (Hugoton, Elkhart, Ulysses) where this boundary may still be located near enough for a few scattered thunderstorms to be possible as an upper level disturbance, evident from the 500-400mb PVU, crosses eastern Colorado and southwest Kansas. High precipitable water values, weak winds and MLCAPE values >2500j/kg continues to favor that any linger storms late this afternoon and early this evening will be capable of producing periods of heavy rain along with isolated strong gusty winds. For Monday...based on the timing of the 500-400 PVU that will be crossing southwest Kansas late tonight the chances for convection will be tapering off during the early morning hours. Clouds however are forecast to linger through much of the day which will limit how warm temperatures will get in some locations. A little sun however can go a long way this time of year so continue leaning towards the warmer guidance for highs Monday afternoon. There will also be a chance for a few late day or evening thunderstorms across portions of extreme southwest Kansas based on the late day heating head of another weak upper wave exiting the Central Rockies and crossing eastern Colorado. .LONG TERM...(Monday night through Sunday) Issued at 207 PM CDT Sun Jul 25 2021 Models remain in decent agreement with each other and previous runs in building an upper high across the Rockies and out into the Northern and Central Plains through mid week. An upper level trough, associated with the right exit region of a 250mb jet, will rotate around this upper high and cross the northern plains Thursday. This will weaken the upper ridge axis over the Plains but the ridge is forecast to redevelop across the Western United States late week and linger through the weekend period. A weak surface boundary/cold front will also take aim as western Kansas late week but all the models were in good agreement that this boundary will struggle to get much further west than the Hays and Larned areas late week. As a result the heat that will be developing under this upper high will linger into the next weekend. Dry conditions are also expected but will need to monitor how quickly a northwest flow will develop early this weekend for our next opportunity for precipitation. Based on the warming 850mb temperature trend the highs will approach 100 degrees midweek with the warmest temperatures occurring late week based on the location of the warm 850mb temperature axis just south of the cold front that will be approaching western Kansas. Highs of 100 to near 103 degrees will be possible Thursday through Saturday, especially east of a Garden City to Liberal line. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 444 PM CDT Sun Jul 25 2021 VFR is expected through TAF period. Earlier storms have wiped out much of the instability across the area. The main interest now is storms across eastern Colorado. Otherwise, the area has been worked over and fairly tranquil weather is expected. Winds will be light E to SE through tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 92 69 97 / 20 10 10 10 GCK 66 92 67 95 / 20 10 10 0 EHA 66 95 66 97 / 40 10 20 10 LBL 67 93 68 97 / 30 10 20 10 HYS 68 93 69 96 / 30 20 10 0 P28 71 94 72 97 / 50 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Sugden
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sun Jul 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop this afternoon along a slow- moving front across west central Kansas. The thunderstorm activity will increase in coverage with numerous thunderstorms expected across much of the southwest Kansas region this evening. Abundant moisture in place along with slow-moving storms will lead to a potential local flooding risk in vulnerable low-lying areas. Day 1 Hazards ------------- * Lightning: Significant risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jul 25, 5:00 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 7 ENE FORD 37.67N 99.63W
07/25/2021 E60 MPH FORD KS PUBLIC
1 TO 2 INCH DIAMETER TREE LIMBS BLOWN DOWN.
&&
MLGSpecial weather statement, Jul 25, 5:09 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
509 PM CDT Sun Jul 25 2021
KSZ085-252300-
Stevens KS-
509 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woods, moving northeast at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Woods.
LAT...LON 3709 10134 3725 10120 3721 10107 3715 10106
3708 10107 3700 10117 3700 10119
TIME...MOT...LOC 2208Z 220DEG 10KT 3710 10122
GERARDLocal storm report, Jul 25, 6:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 N DODGE CITY 37.83N 100.01W
07/25/2021 FORD KS PUBLIC
TREE BLOWN OVER ONTO HOT TUB AND ROOF OF
HOUSE. DAMAGE TO ROOF AND HOT TUB. TREE WAS
PARTIALLY DEAD.
0150 PM TSTM WND DMG 6 ENE FORD 37.66N 99.64W
07/25/2021 FORD KS PUBLIC
4 INCH DIAMETER TREE LIMBS BLOWN DOWN.
&&
MLGSpecial weather statement, Jul 25, 7:11 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
711 PM CDT Sun Jul 25 2021
KSZ074-084-085-260045-
Stanton KS-Stevens KS-Morton KS-
711 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHWESTERN HAMILTON...
WESTERN STANTON AND SOUTHWESTERN STEVENS COUNTIES UNTIL 745 PM CDT...
At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of The Saunders Elevator to 8
miles north of Hough. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Elkhart, Rolla, Manter, Richfield, Wilburton and The Saunders
Elevator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 10191 3729 10204 3771 10204 3774 10202
3774 10198 3705 10145 3699 10160
TIME...MOT...LOC 0011Z 226DEG 18KT 3757 10207 3699 10159
SPRINGERSpecial weather statement, Jul 25, 7:43 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Dodge City KS 643 PM MDT Sun Jul 25 2021 KSZ061-260130- Hamilton KS- 643 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAMILTON COUNTY UNTIL 730 PM MDT... At 643 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Coolidge, moving east at 25 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Syracuse and Coolidge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3810 10204 3816 10174 3776 10166 3776 10204 TIME...MOT...LOC 0043Z 264DEG 20KT 3793 10208 SPRINGER
Special weather statement, Jul 25, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 25 2021
KSZ061-074-084-260130-
Stanton KS-Hamilton KS-Morton KS-
746 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHWESTERN HAMILTON...SOUTHWESTERN GRANT AND STANTON COUNTIES UNTIL
830 PM CDT/730 PM MDT/...
At 746 PM CDT/646 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Johnson
City to near Richfield. Movement was northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Johnson City and Manter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3777 10168 3748 10152 3739 10153 3739 10156
3734 10156 3725 10188 3777 10202
TIME...MOT...LOC 0046Z 234DEG 26KT 3776 10183 3733 10176
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:11 PM CDT | Special Weather Statement | DDC | Morton | 34 min |
| Jul 25, 7:43 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jul 25, 8:17 PM CDT | Special Weather Statement | DDC | Grant, Hamilton, Kearny, Stanton | 43 min |
| Jul 25, 8:58 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny | 47 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.